MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC RIB EXPANSION PLIERS; PLIERS, SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC RIB EXPANSION PLIERS; PLIERS, SURGICAL
Model Number 388.471
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Occupation: initial reporter is a synthes employee.A product investigation was completed: the complaint device was not received for investigation.The following investigation is based on the image provided images.The images were reviewed along with the relevant drawing and it was noted that the pliers were not broken.The complaint condition cannot be confirmed.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(6) reports an event as follows: it was reported the distraction pliers broke while distracting; it was noted the middle piece fell off and the lock impactor clip on the side broke.Concomitant: lock impactor (part 03.641.009, lot unknown, quantity (b)(4)).This report is for a distraction pliers.This is report 1 of 1 for (b)(4).

Brand Name
RIB EXPANSION PLIERS
Common Device Name
PLIERS, SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9866261
Report Number2939274-2020-01462
Device Sequence Number14213183
Product Code HTC
UDI-Device Identifier10705034773124
UDI-Public(01)10705034773124
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number388.471
Device Catalogue Number388.471
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2020
Initial Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOCK IMPACTOR W/OFFSET